Discussions that mention allegra

Allergies board


what are the withdrawal symptoms for allegra?
Hi,

I believe the others are right -- there shouldn't be any. However, I had to stop taking mine (the generic form withOUT the decongestant) to do allergy testing. After about 36 hours off of it, I started itching like mad. I've since found out that I'm pretty much allergic to everything, though I don't have overt allergy symptoms and I never had itching prior to this. The allergist thinks I should start doing shots, though this is a huge committment. I have yet to go back on the Allegra because I don't want to have to come off of it again at some point in the future.

Just wanted to let you know, in case you do have some sort of withdrawal effects.

Good luck,
Inq
I did not have any withdrawal symptoms after taking Allegra for several years. If you are having any withdrawal symptoms I encourage you to see a doctor or pharmacist.
I also stopped taking Allegra for allergy testing, and almost went insane with the itching. I was itchy all over, in my ears, my scalp, my eyes, arms, legs, etc. It was horrible. I had also stopped my daily teaspoon of honey and green tea and my nasonex for the testing, so I wasn't sure what caused it. After testing, I didn't resume anything but the allegra, and I have just now stopped it for 2 days and the crazy itch is back. I'm going to have to take a dose just because I cannot bear this...
thanks for the input, but it's definitely not my normal. I've never had it before. My only seasonal allergy symptoms prior to this were sneezing and runny nose. I just started the allegra for a sore throat that started last January and never stopped - the ENT is treating for reflux and allergy combo. But like I said, no itching prior to the allegra, and now twice when I tried to stop taking it. It's awful. Even the palms of my hands. It's totally abnormal.
Actually, it's not all that abnormal. I've heard of it quite often with people on zyrtec. Allegra isn't that popular so perhaps why it isn't as common.